MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII SLEEVE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFS12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: radical prostatectomy.Event description: the issue became evident during the extraction of the trocar at the end of surgery.At the end of the surgery and the trocar was removed, it was observed that it was broken, a small piece was missing from the tip of the cannula.Additional information received by email on 23aug2024: the trocar was rotated in alternating clockwise and counterclockwise direction during insertion.There was no difficulty during insertion.The break was considered to be a clean break.Broken piece completely removed from the patient.The trocar was not used with a robot.Type of intervention: the trocars are placed again, the pneumo is performed, the surgeon locates the small piece of the trocar and it is extracted.It is verified that the extracted piece fits 100% in the cannula, confirming that it is complete.Patient status: in good condition.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photo of the event unit was provided.Visual inspection of the provided photo confirmed the complainant¿s experience of cannula tip fracture.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.[correction] sections d1 and d4 (primary unique device identification number and additional unique device identification number) have been updated.
 
Event or Problem Description
Procedure performed: radical prostatectomy.Event description: the issue became evident during the extraction of the trocar at the end of surgery.At the end of the surgery and the trocar was removed, it was observed that it was broken, a small piece was missing from the tip of the cannula.Additional information received by email on (b)(6) 2024: the trocar was rotated in alternating clockwise and counterclockwise direction during insertion.There was no difficulty during insertion.The break was considered to be a clean break.Broken piece completely removed from the patient.The trocar was not used with a robot.Type of intervention: the trocars are placed again, the pneumo is performed, the surgeon locates the small piece of the trocar and it is extracted.It is verified that the extracted piece fits 100% in the cannula, confirming that it is complete.Patient status: in good condition.

Brand Name
KII SLEEVE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20103235
Report Number2027111-2024-00817
Device Sequence Number20918005
Product Code GCJ
UDI-Device Identifier00607915119850
UDI-Public(01)00607915119850
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Model NumberCFS12
Device Catalogue Number101472329
Device Lot Number1485588
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIGASURE MARYLAND
Patient SexUnknown